MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number IS20-25/C55 SA
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and (2) limb stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure, during a surveillance ct (computed tomography), a type 1b endoleak with an expanding common iliac artery aneurysm in the right iliac was identified.An intervention was completed.The physician elected to reline the original implanted devices with a bifurcated stent graft, an infrarenal stent graft extension and two iliac limb stent grafts.Patient did well during procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event was completed.An examination of medical records and/or medical imaging received by endologix shows the sac growth of the right common iliac artery event is unconfirmed due to a lack of comparative imaging.The type ib endoleak of the right common iliac artery is confirmed.The bilateral iliac arteries anatomy were off label.The event is most likely user related.The procedure related harm identified was a prolonged hospitalization.During the secondary procedure, a pseudoaneurysm and occlusion of the right femoral artery occurred, requiring an extraction of the pseudoaneurysm and a right external iliac to profunda bypass jump graft to a previous femoral bypass; this was not device related but a progression of the patient's vascular disease.The final patient status was discharged on post-operative day ten to a rehabilitation facility due to an overall debilitated state.No additional investigation of this reported adverse event is planned however, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events.Device iteration is afx with duraply.Corrections: h6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Additional Manufacturer Narrative
Corrections: describe event or problem - updated.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, an afx vela suprarenal, and two (2) afx limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure, during a surveillance ct (computed tomography), a type 1b endoleak with an expanding common iliac artery aneurysm in the right iliac was identified.An intervention was completed.The physician elected to treat the type 1b endoleak and aneurysm expansion with implant of an afx vela infrarenal, and two (2) additional afx limb stent graft extensions.Patient did well during procedure.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10316877
Report Number2031527-2020-00212
Device Sequence Number2613180
Product Code MIH
UDI-Device Identifier00818009011466
UDI-Public(01)00818009011466(17)190805
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2019
Device Model NumberIS20-25/C55 SA
Device Lot Number1553698007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer07/06/2020
07/06/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/10/2020
09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT 1336564007; LIMB STENT GRAFT 1298062020; VELA SUPRARENAL 1617824025
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR